Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An integral inequality


Author: J. Ernest Wilkins
Journal: Proc. Amer. Math. Soc. 113 (1991), 345-353
MSC: Primary 26D15
DOI: https://doi.org/10.1090/S0002-9939-1991-1086585-8
MathSciNet review: 1086585
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We furnish conditions on the functions $ p(t),f(t)$, and $ g(t)$ that are sufficient for the validity of the inequality, $ {\alpha ^2}\delta \geq {\gamma ^2}\beta $, in which $ \alpha ,\beta ,\gamma $, and $ \delta $ respectively, are the integrals over a measurable set $ E$ of $ p(t)g(t),p(t){g^2}(t),p(t)f(t)$, and $ p(t){f^2}(t)$.


References [Enhancements On Off] (What's this?)

  • [1] Milton Abramowitz and Irene A. Stegun (eds.), Handbook of mathematical functions with formulas, graphs, and mathematical tables, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York; John Wiley & Sons, Inc., New York, 1984. Reprint of the 1972 edition; Selected Government Publications. MR 757537
    Irene A. Stegun (ed.), Pocketbook of mathematical functions, Verlag Harri Deutsch, Thun, 1984. Abridged edition of Handbook of mathematical functions edited by Milton Abramowitz and Irene A. Stegun; Material selected by Michael Danos and Johann Rafelski. MR 768931
  • [2] Edwin F. Beckenbach and Richard Bellman, Inequalities, Ergebnisse der Mathematik und ihrer Grenzgebiete, N. F., Bd. 30, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1961. MR 0158038
  • [3] G. H. Hardy, J. E. Littlewood, and G. Polya, Inequalities, Cambridge Univ. Press, Cambridge, 1934.
  • [4] D. S. Mitrinović, Analytic inequalities, Springer-Verlag, New York-Berlin, 1970. In cooperation with P. M. Vasić. Die Grundlehren der mathematischen Wissenschaften, Band 165. MR 0274686
  • [5] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, England; The Macmillan Company, New York, 1944. MR 0010746
  • [6] J. E. Wilkins, Jr., Apodization for maximum Strehl criterion and specified Sparrow limit of resolution for coherent illumination, J. Optical Soc. Amer. 67 (1977), 553-557.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26D15

Retrieve articles in all journals with MSC: 26D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1086585-8
Keywords: Inequalities, integral inequalities
Article copyright: © Copyright 1991 American Mathematical Society